MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CCA0T0
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that during an intraocular lens (iol) implant procedure, lens stuck in delivery system/cartridge / lens would not advance/deploy/eject.Additional information was requested.
 
Additional Manufacturer Narrative
Additional information was provided in d.4.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.11.The product was returned for analysis and the reported complaint was observed.The device was returned loose in a plastic bag.The lock-out assembly has been removed.Insufficient amount of ovd (ophthalmic viscosurgical device) observed in the device - no ovd observed past the lens.The plunger has been advanced to mid nozzle and is advanced under the iol(intraocular lens).The iol is advanced into the nozzle entry and is crushed.The plunger is bent against the iol.Plunger underride was observed.The root cause may be related to failure to follow the ifu (instructions for use).Inadequate viscoelastic was observed in the device.The ifu instructs: fill the device until ovd can be observed flowing to the nozzle tip.This will require approximately 0.28 ml of viscoelastic.If inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly or become ¿stuck¿ in the device allowing the plunger to underride the lens.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is:(b)(4).

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23100882
Report Number9612169-2025-01877
Device Sequence Number9225965
Product Code HQL
UDI-Device Identifier00380652397308
UDI-Public(01)00380652397308(17)281008(11)241010(10)25926898
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCCA0T0
Device Lot Number25926898
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/28/2025
Supplement Date Received by Manufacturer10/09/2025
11/20/2025
Initial Report FDA Received Date09/19/2025
Supplement Report FDA Received Date11/04/2025
12/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC.
Patient SexUnknown